Jump to content

Recommended Posts

meds make you gain weight. It's a question I have had for awhile because I lost my job in 08 due to OCD and they put me on risperdal. Then prozac and I havn't had a job since then and I'm just wondering sitting around doing really nothing has made me gain the 40 pounds or is it the meds or a combo. All I know it that I have gained alot of weight. Ppl always calling me fat and it just brings me down. Almost to the realization that I won't ever get a date and it's just hurtful

Link to comment
Share on other sites

Sonic -

The body's systems for burning fuel, storing fuel, and taking in fuel are all triggered by brain signals at various times as the result of different stimuli. Your meds are intended to mitigate larger problems in brain function, but in the process, some of them can cause some trouble with the way the brain deals with fuel management. It can be a tricky business, and can go wonky all on its own, as any of our members struggling with an eating disorder-type MI can attest. Also, weight gain can be either a direct or an indirect side-effect, depending on the medication; one med may slow your metabolism, causing you to burn less and store more, while another may simply leave you feeling tired - so you get less exercise and gain weight as an indirect result. As with any of our meds, it's always a choice we have to make - Which sucks less? The side effects, or the MI we were dealing with in the first place?

If your meds are causing you to gain to a degree that is unacceptable to you, talk to your pdoc about it. Not all meds in the same class have the same side effects. Among SSRIs, for example, Paxil is a notorious fattener, while Prozac and Zoloft are less so for some people. Some ADs can even stimulate weight loss. Talking to your pdoc never hurts.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...